Right now my entire family is extremely worried about my mother, who's been ill for several years.
She is in her late forties, a stay-at-home mother with three kids, the youngest of whom (my brother) is fifteen. Five years ago, she lost her voice after a bad cold/flu. Her doctor told her to try speech therapy, which had little to no effect. After a year/year and a half, she had fat injected into her throat to push her vocal cords together. This improved her voice for several years.
Ever since the first vocal cord problem, my mother has suffered fatigue and what has been diagnosed as Restless Leg Syndrome, which is severe enough that she can't sleep more than an hour at a time if she doesn't take the medication for it. She was diagnosed with a paralyzed vocal cord, spasmodic dysphonia, bowed vocal cords and vocal cord paresis. None of the doctors can agree which is correct.
This September, she started losing her voice again. Her problems began to be accompanied by pain in the left side of her neck, which sent her to the emergency room twice. The doctors there checked her heart and brain functions and found them normal. No one has yet scanned her neck beyond an ultrasound to determine that she didn't have plaque in her carotid artery.
Now my mother suffers from a lost voice similar to what she had before, neck pain, a worsening of the RLS, plus extreme fatigue, though she's cut out many of her usual activities. She has a medical history of migraines, epileptic seizures (both of which run in her family), hypothyroidism, and partial strokes. Her mother and her younger brother suffer from the same type of fatigue and migraine headaches.
No doctor has been able to offer a satisfactory diagnosis. They all want to treat the symptoms even though they've said there is probably an underlying condition. Any suggestions or help anyone can give will be highly appreciated.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?